3 month check up of Tecfidera/MS with Neuro today

Today I went in to see my Neuro for 3 month follow up after starting Tecfidera. He said all my blood work came up really good, had to do more today and again in 3 months to make sure numbers are staying in range. I have been doing good on it and have not much stomach upset or other side effects.

I talked to him about possible foot drop, and it seems to only happen when I'm walking long distances or on the treat mill so he says that it may be an old lesion being effected that causes it to happen when I get warm, and then go away when I'm not warm. It doesn't happen when I'm at the store or around the house when I'm doing different chores so that makes sense to me.

Neuro said my mri did not show any new activity and now that we have a baseline for down the road after starting the tecfidera to see if it's working. He did say I have degeneration in my neck and that is most likely the reason for the pain that I get in it.

For my headaches, he did call in an rx for an antidepressant - low dose 1mg (forget the name of it off hand as it is not ready to pick up yet) that is sometimes used for headaches when nothing else works. He said that I should take it at night as the side effect of it is it makes people tired.

So that is my update today. Will update on how the new med name and how works for my headaches.

Jessie

16 Replies

oldestnewest
  • bxrmom seems to be mostly good news. Sorry about your pain and foot drop. Sorry you have to endure that. I would assume most of us are on an antidepressant. It helps with pain and obviously depression. You may have to try a few before you find the correct one. It took me 3 tries. Some can make things worse. Praying that the first try works for you!!!!!

    Rob

  • Thanks rlh1974 I was already on an antidepressant, which actually my family doctor had to switch me because Pristique stopped working for me and I was at the max dose so now I take Cymbalta which seems to be working well. My neuro added the new antidepressant as it has been known to help with headaches as well...time will tell ;)

    Jessie

  • Thanks for the update, bxrmom. Aside from the headaches, good news. Hope the new med works quickly for you. 💕

  • Awesome update Jessie! 🎉 I'll have some cheesecake for you!

  • bxrmom, hurrah for you! That's great news, and I'm so glad you took the time to share it. I pray the new med works well for the headaches.

  • 👍 Thanks for letting us know how you are doing, we really do care bxrmom.

  • I took tecfidera for a year-and-a-half. I take sumatriptan for my headaches. It's the only thing that gets rid of my headaches. The stuff is awesome

  • Mrkk If this new medicine doesn't work for my headaches I will definitely look into sumatriptan as a possibility. Thanks so much.

    Jessie

  • I hope the medication helps! Please share the name of it. I am currently suffering from headaches. Its like they went away for a good while and back again

    I am curious of the medications name

    Prayers for you!

    Live, Love and Laugh a lot!

  • SlmHarris the name of the medication is Nortriptyline. I'm starting at 10mg from 2 weeks, then 20mg for 2 weeks, then 60mg for 2 weeks. Hopefully I don't have any bad side effects and that it works. I took it last night but have not noticed any results yet, but I'm sure it will take a little bit to work. Will definitely keep everyone updated.

    Jessie

  • My Dr started me on the same med.

    Hope it's helping??

    No luck on my end

  • No luck on my end so I stopped it. Have to call my neuro and let him know. Someone suggested Topamax.

    Jessie

  • @bxrmom my primary care doc put me on Topamax for my chronic headaches. It works! Since I'm having this rash, and nothing stops it, I stopped the topamax to see if that is cuasing it. Sometimes, we have to be proactive and discover our own health problems. What is strange, I took topamax for about 3 years, no headaches; stopped taking it (off for 15 days) and no headaches have returned. But, if what he ordered doesn't help, maybe that would help,

  • I just received an email today with a warning about Topax (mostly for pregnant and breast feeding women): medicnewsweb.com/new-migrai...

    Jessie

  • agapepilgrim thanks so much because what my neuro ordered is not really working. Just finished the prescription a week ago and still have headaches :( Will be giving a call either today or Monday. Thanks so much for the suggestion.

    Jessie

  • Good news! I am taking the generic to pamalar for my headaches.

    I went a few years here and the headaches but back to every day headaches. The Dr has gradually increased the pamalar but very little relief.

    Please let us know what you are taking and how it us working

    Wishing you all the best!

You may also like...